Yesterday we had a 9:30am appointment....ALL THE WAY DOWN TO PEARLAND! No sleepy in for us!
Anyway - we told the doctor that Don started his medication and what happened on Sunday. He told us that since Don had diarrhea that whole day and was running a fever, it was likely he was quite dehydrated. Dehydration in a patient such as Don can be very very dangerous. It caused ammonia type gasses to build up in his brain and therefore - confusion and grogginess. He wrote us out yet another drug prescription (this one $1000.00 a month if the insurance does not cover it!) and told Don to start drinking 110 OZ. of water every day! 110 oz??? I think that is about what the horses drink!!! We are going to have to move the poor boys bed right into the bathroom~!
On the good side..
1. GOD RULES!!!
2. Keeping him hydrated can avert any more episodes like the one we just went through.
3. It will likely only be a threat right after Don takes his injection on Saturday night - so we know when to really watch for it.
4. Don has disability insurance through his work.
5. By Wednesday Don was completely back to normal!
On the down side..
1. If it happens again, it can be so bad that Don may not know where he is.
2. He should look into taking medical leave from his job.
3. We are waiting to find out if disability kicks in 3 or 6 months after he is off.